Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 16, 2000, 12:25 PM CDT for East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2000, 12:25 PM CDT (17:25 UTC)
- Expired
- Jun 16, 2000, 12:45 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1879 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WUUS54 KLIX 161722 SVRNEW LAC037-125-MSC005-157-161745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1225 PM CDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 1245 PM CDT * AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 25 TO 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CENTREVILLE SPILLMAN NORWOOD JACKSON FELPS THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:10 AM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 3:10 AM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 310 AM CDT FRI JUN 16 2000 TO REPEAT THE REAL JUICE IS HERE. 00Z SLIDELL SOUNDING IS VERY TROPICAL WITH 2.1 INCH PW OFF SHARP PROGRAM...LI -5...CAPE ABOUT 2300 J/KG. WATER VAPOR IMAGERY REVEALED A PRONOUNCE SWIRL NEAR 27N88W QUICKLY MOVING NORTH AND ANOTHER CYCLONIC ROTATION NEAR 26N92W. IN ADDITION...A SUB-TROPICAL JET OF 30 TO 40 KNOTS FROM OLD MEXICO OVER BAY OF CAMPECHE TO YUCATAN WAS NOTED. AVN INITIALIZED THE CYCLONIC CIRCULATION OVER THE WEST GULF BETTER THAN THE OTHERS. IN ADDITION...THE AVN IS THE ONLY ONE THAT HOLDS ON TO THE VORT MAX AND TAKES IT OVER THE MOUTH OF MISSISSIPPI RIVER BY 18Z TODAY. THE OTHERS IGNORES THIS FEATURE...A FEATURE WHICH MAY INITIATE CONVECTION EARLY TODAY. WILL BE MORE INCLINE TO AGREE WITH AVN POPS FOR TODAY AND SATURDAY. CYCLONIC CIRCULATION REMAINS OVER THE WEST GULF AND SOMEWHAT TRACKS NORTHEAST TOWARD THE LOUISIANA COAST BY 12Z SATURDAY...PLACING SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI IN THE NORTHEAST QUADRANT AND UNDER PRETTY GOOD UPPER LEVEL DIVERGENCE. FORECAST SOUNDINGS ON ALL SHORT RANGE MODELS KEEPS PRECIPITABLE WATER VALUE AROUND 2 INCHES AND GREATER THROUGH SATURDAY ALONG WITH WINDS LESS THAN 25 KTS THROUGH THE COLUMN...EXPECTING HEAVY RAINFALL. UTILIZING THE PRECIPITATION CALCULATOR FOR MODIFIED SIL 06/16/00Z SOUNDING TO ACCOUNT FOR COASTAL WATER TEMPERATURES...850 THETAE=344K... POP=50%... PCPN=1.48... POTL PCPN=3.13 FOR SURFACE TEMPS BELOW 74F... FMAP=0.82... RICKS INDEX=70... PROB SEVERE=0%... FCST GUSTS=20 T0 30KT... FCST HAIL SIZE=0... TOR THREAT=NONE BUT WATERSPOUTS LIKELY. BELIEVE THAT STRETCH VORTICITY POTENTIAL WITH APPROACH OF VIGOROUS UPPER LEVEL LOW OUT OF GULF WILL SPAWN SEVERAL WATERSPOUTS OVER THE COASTAL WATERS AND INLAND WATERWAYS THIS MORNING. WILL BE ADDRESSING WITH NOWCASTS LATER TONIGHT ALONG WITH POTENTIAL FOR LOCALLY HEAVY RAINFALL IN LINE WITH CALCULATOR AMOUNTS OF 1.5 TO 3 INCHES EXPECTED WITH COASTAL CONVERGENCE SHOWERS. LOOKING NORTH...VIGOROUS SHORT WAVE IN THE NORTHERN STREAM WILL BROADEN TROUGH OUT WEST. HOWEVER...WESTERLIES DO NOT COME THAT FAR SOUTH ENOUGH TO DRIVE MOISTURE EAST IN THE MID LAYER OVER THE FORECAST AREA. IN FACT...ANTI-CYCLONIC CIRCULATION RE-ESTABLISHES OVER SOUTHEAST CONUS AND NORTHERN OLD MEXICO SUNDAY...VERY WEAK FLOW ALOFT AND MOISTURE IN PLACE OVER THE FORECAST AREA. WILL KEEP CHANCE POPS IN FOR SUN FOR NOW. HERE ARE SOME NUMBER TO PONDER. MCB 89/70/88/71 5363 BTR 89/71/87/72 5373 MSY 86/75/85/75 7574 GPT 85/72/85/73 7574 .NEW...NONE LA...NONE MS...NONE. 18/24
In the hours before
Special weather statement, Jun 16, 9:30 AM CDT, 2 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT FRI JUN 16 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA TODAY AND CONTINUE THROUGH THE EVENING HOURS. WHILE THESE SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE THRESHOLDS...BRIEF PERIODS OF HEAVY RAIN ALONG WITH GUSTY OUTFLOW WINDS AND OCCASIONAL LIGHTNING ARE POSSIBLE. IN ADDITION...THIS TYPE OF AN AIR MASS CONTINUES TO BE VERY CONDUCIVE TO WATERSPOUT DEVELOPMENT. MARINERS IN AND ALONG COASTAL LOCATIONS SHOULD BE ALERT FOR POTENTIAL WATERSPOUT FORMATION AND BE PREPARED TO SEEK SAFE HARBOR SHOULD THE SITUATION WARRANT. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:52 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.